Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 34, NWS Brownsville, TX

April 16, 2012Cameron County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Apr 16, 2012, 5:28 PM CDT for Cameron County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 16, 2012, 5:28 PM CDT (22:28 UTC)
Expired
Apr 16, 2012, 6:00 PM CDT
In force
32 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon

County Cameron County, TX

The radar

The Brownsville radar (KBRO), 21 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 16, 3:28 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 10.5 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2012-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2823 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2012-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2823 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
536 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

386 
WUUS54 KBRO 162228
SVRBRO
TXC061-162300-
/O.NEW.KBRO.SV.W.0034.120416T2228Z-120416T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
528 PM CDT MON APR 16 2012

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CAMERON COUNTY IN DEEP SOUTH TEXAS.

* UNTIL 600 PM CDT

* AT 528 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER SIZE
  HAIL AND DAMAGING 60 MPH WINDS...FROM 9 MILES EAST OF LAURELES TO 8
  MILES SOUTHWEST OF OLMITO...MOVING SOUTHEAST AT 10 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  OLMITO.
  BROWNSVILLE.
  HOLLY BEACH.
  LAGUNA VISTA.
  LAGUNA HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND GUSTS TO 60 MPH OR MORE WILL CAUSE SOME STRUCTURAL DAMAGE...
MAINLY TO TREES AND POWER LINES. POORLY ANCHORED ROOFS...MOBILE
HOMES...AND SHEDS ARE ALSO AT RISK.

QUARTER SIZE HAIL IS LIKELY. MOVE INDOORS IMMEDIATELY.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&

LAT...LON 2603 9715 2602 9717 2604 9719 2602 9721
      2600 9719 2587 9746 2588 9752 2601 9765
      2603 9770 2622 9734 2619 9729 2609 9727
      2609 9722 2615 9724 2606 9719 2608 9717
      2613 9718 2608 9715 2607 9712
TIME...MOT...LOC 2228Z 302DEG 10KT 2613 9734 2596 9765

$$

64
2 follow-up statements
630 
WWUS54 KBRO 162246
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
546 PM CDT MON APR 16 2012

TXC061-162300-
/O.CON.KBRO.SV.W.0034.000000T0000Z-120416T2300Z/
CAMERON-
546 PM CDT MON APR 16 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHERN CAMERON COUNTY...

AT 546 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES 
NORTHWEST OF PORT ISABEL TO LOS FRESNOS TO 7 MILES SOUTHWEST OF 
OLMITO...MOVING SOUTHEAST AT 10 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SAN PEDRO.
  LAGUNA VISTA.
  LAGUNA HEIGHTS.
  NORTH BROWNSVILLE.

THE SEVERE THUNDERSTORMS ARE ALSO CAPABLE OF PRODUCING...
  QUARTER SIZE HAIL.
  60 MPH WIND GUSTS.
  EXCESSIVE AND DEADLY CLOUD-TO-GROUND LIGHTNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&


LAT...LON 2603 9715 2602 9717 2604 9719 2602 9721
      2600 9719 2587 9746 2588 9752 2601 9765
      2603 9770 2622 9734 2619 9729 2609 9727
      2609 9722 2615 9724 2606 9719 2608 9717
      2613 9718 2608 9715 2607 9712
TIME...MOT...LOC 2246Z 302DEG 10KT 2611 9730 2596 9763

$$

64
848 
WWUS54 KBRO 162259
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
559 PM CDT MON APR 16 2012

TXC061-162310-
/O.EXP.KBRO.SV.W.0034.000000T0000Z-120416T2300Z/
CAMERON-
559 PM CDT MON APR 16 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CAMERON COUNTY HAS
EXPIRED...

AT 600 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE 
THUNDERSTORM HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING
HAS BEEN ALLOWED TO EXPIRE.

DOPPLER RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY
WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM.


LAT...LON 2603 9715 2602 9717 2604 9719 2602 9721
      2600 9719 2587 9746 2588 9752 2601 9765
      2603 9770 2622 9734 2619 9729 2609 9727
      2609 9722 2615 9724 2606 9719 2608 9717
      2613 9718 2608 9715 2607 9712
TIME...MOT...LOC 2300Z 302DEG 10KT 2609 9726 2594 9759

$$

64

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 3:04 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Apr 16, 3:04 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
304 PM CDT MON APR 16 2012

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... A STATIONARY FRONT
ASSOCIATED WITH THE UPPER LEVEL SYSTEM OVER THE CENTRAL PLAINS HAS
INITIATED SOME STRONG THUNDERSTORM ACTIVITY ALONG A LINE FROM
HIDALGO COUNTY NORTH TOWARDS BROOKS COUNTY. MOST OF THE STORMS
WILL GRADUALLY MOVE EAST AND INCREASE IN COVERAGE AS THE AFTERNOON
PROGRESSES IMPACTING THE WILLACY AND CAMERON COUNTIES AND THE GULF
WATERS LATE THIS AFTERNOON. STORMS CONTINUE TO COLLIDE WITH
OUTFLOW BOUNDARIES ASSOCIATED WITH PREVIOUS STORMS ENHANCING THE
DEVELOPMENT OF OTHER SHOWERS INTO WILLACY AND CAMERON COUNTIES.
THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 5 PM THIS
AFTERNOON. RAINFALL AMOUNTS ASSOCIATED WITH THIS ACTIVITY WILL BE
AROUND HALF AN INCH TO AN INCH WITH THE STRONGEST STORMS. MAIN
THREAT CONTINUES TO BE LARGE HAIL...STRONG DAMAGING GUSTY WINDS...
DANGEROUS CLOUD TO GROUND LIGHTNING AND A POSSIBLE ISOLATED
TORNADO CAN NOT BE RULE OUT. LOW TEMPERATURES WILL RANGE BETWEEN
THE LOW 70S TO THE FAR SOUTH AND INTO THE MID 60S ACROSS THE
NORTHERN PORTION OF THE CWA.

TUESDAY...SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE COASTAL
COUNTIES ONCE AGAIN IN THE AFTERNOON AND SHIFT EAST TOWARDS THE
OFFSHORE GULF WATERS AS UPPER TROUGH SHIFT EASTWARD TROUGH THE DAY.
RIDGE WILL BUILD FROM THE WEST LIMITING THE SHOWER ACTIVITY UNTIL
THE END OF THE WEEK. HIGH TEMPERATURES WILL REACH THE MID 80S ACROSS
MUCH OF THE FORECAST AREA.

.LONG TERM.../WEDNESDAY THROUGH SUNDAY/...THE LONG TERM IS A BIT
UNCERTAIN FOR FIRST PORTION OF THE PERIOD WITH INCREASING
CONFIDENCE FOR THE LATTER HALF. A BRIEF REPRIEVE OF THE THREAT OF
SEVERE WEATHER AND THE CHANCE OF RAIN IS EXPECTED WEDNESDAY AS
SHORTWAVE RIDGING MOVES OVER THE CWA. LINGERING MOISTURE ALONG THE
RIO GRANDE RIVER COULD PRODUCE A BRIEF SHOWER BUT CONFIDENCE IS
LOW IF MEASURABLE RAIN WILL BE REPORTED. NAM INDICATES BETTER
DRYING AT THE LOW LAYERS AS NORTHEAST TO WORK IN BEHIND TODAY/S
COLD FRONT AND DEPARTING UPPER TROUGH. WILL KEEP WEDNESDAY DRY.
MOISTURE BEGINS TO INCREASE THURSDAY AS THE ECMWF AND GFS ARE
SHOWING A STRONGER SHORT WAVE MOVING DOWN THE LEE SIDE OF THE
ROCKIES. WILL HOLD OFF ON ADDING POPS ON THURSDAY WITH ONLY WEAK
FORCING INDICATED AT THIS TIME. IF A DISTURBANCE OVER NORTHWEST
MEXICO ADVANCES FASTER TO EAST THE RAIN MIGHT HAVE TO BE ADDED TO
AT LEAST THE WESTERN ZONES THURSDAY AFTERNOON OR NIGHT. A SHARP
UPPER TROUGH THEN BECOMES ESTABLISHED OVER THE DEEP SOUTH AS THE
ROCKY MOUNTAIN SHORTWAVE DIVES WELL SOUTH. THIS SHOULD PUSH A
STRONGER THEN USUALLY COLD FRONT THROUGH THE REGION FRIDAY NIGHT
INTO SATURDAY MORNING. CHANCE POPS ARE IN THE FORECAST WHICH
MIGHT HAVE TO BE INCREASED IF TREND OF A STRONGER FRONT CONTINUES.
COOLER AND DRIER AIR TO MOVE IN FOR THE WEEKEND AS THE FRONT
MOVES WELL OFFSHORE.

&&

.MARINE...TONIGHT THROUGH TUESDAY NIGHT...SEAS WILL CONTINUE TO
LOWER AS THE DAY PROGRESSES AND THROUGH THE SHORT TERM PERIOD.
WINDS HAVE LOWER COMPARED TO THE LAST TWO DAYS WHICH WILL KEEP
SEAS BETWEEN 4 TO 6 FEET. THERE IS A SEVERE THUNDERSTORM WATCH IN
EFFECT UNTIL LATE AFTERNOON FOR THE KENEDY AND COASTAL COUNTIES
TODAY. THE STORM HAVE DEVELOP ALONG A LINE OF THE HIDALGO AND THE
BROOKS COUNTIES AND HAVE MIGRATED TOWARDS THE EAST. THIS WILL
CONTINUE TO MOVE EAST AND INCREASE IN COVERAGE SO EXPECT THESE
SHOWERS TO MOVE TOWARDS THE GULF WATERS IN THE EVENING.

WEDNESDAY THROUGH SATURDAY...GOOD MARINE CONDITIONS TO PREVAIL
WEDNESDAY WITH HIGH PRESSURE SPREADING OVER THE NORTHERN GULF
PROVIDING A MODEST EAST WIND. WINDS VEER SOUTHEAST THURSDAY AND
INCREASE ON FRIDAY IN ADVANCE OF STRONGER THEN USUAL COLD
FRONT EXPECTED FRIDAY NIGHT INTO SATURDAY MORNING. SMALL CRAFT
ADVISORIES MAY BE NECESSARY IN ADVANCE AND BEHIND THIS FRONT.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...HIGH RIP CURRENT RISK UNTIL 4 PM CDT THIS AFTERNOON FOR TXZ251-
     256-257.

     HIGH SURF ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR TXZ251-256-
     257.

     COASTAL FLOOD ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR TXZ251-
     256-257.

GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

67...SHORT TERM
59...LONG TERM
Hazardous weather outlook, Apr 16, 9:39 AM CDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
939 AM CDT MON APR 16 2012

TXZ251-254>257-171000-
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
939 AM CDT MON APR 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR
KENEDY...WILLACY AND CAMERON COUNTIES UNTIL 3 PM THIS AFTERNOON.
THE MAIN THREAT WITH THESE STORMS WILL BE STRONG GUSTY
WINDS...DANGEROUS CLOUD TO GROUND LIGHTNING AND LARGE HAIL.

THERE IS A HIGH RISK OF RIP CURRENTS AT AREA BEACHES TODAY. A
HIGH SURF ADVISORY AND A COASTAL FLOOD ADVISORY FOR AREA BEACHES
IS IN EFFECT UNTIL 4 PM THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ELEVATED RIP CURRENT RISK WILL BE POSSIBLE ON TUESDAY. SCATTERED
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE LATER THIS MORNING AND THIS
AFTERNOON. SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
ACCORDING TO STANDARD OPERATING PROCEDURES.

TXZ250-253-171000-
BROOKS-HIDALGO-
939 AM CDT MON APR 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR HIDALGO AND BROOKS COUNTIES
UNTIL 3 PM THIS AFTERNOON. THE MAIN THREAT WITH THESE STORMS WILL BE
STRONG GUSTY WINDS...DANGEROUS CLOUD TO GROUND LIGHTNING AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE LATER THIS MORNING AND THIS
AFTERNOON. SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
ACCORDING TO STANDARD OPERATING PROCEDURES.

GMZ130-132-135-150-155-170-175-171000-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
939 AM CDT MON APR 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE LAGUNA MADRE
AND THE NEARSHORE COASTAL WATERS UNTIL 3 PM THIS AFTERNOON. THE
MAIN THREAT WITH THESE STORMS WILL BE STRONG GUSTY
WINDS...DANGEROUS LIGHTNING AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A COLD FRONT IS EXPECTED TO MOVE THROUGH SATURDAY. SMALL CRAFT
ADVISORY CONDITIONS WILL BE POSSIBLE DUE TO NORTH WINDS BEHIND THE
FRONT.

.SPOTTER INFORMATION STATEMENT...
MARINE SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TODAY
ACCORDING TO STANDARD OPERATING PROCEDURE.

TXZ248-249-252-171000-
ZAPATA-JIM HOGG-STARR-
939 AM CDT MON APR 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A SLOW MOVING FRONTAL
BOUNDARY THIS MORNING AND INTO THIS AFTERNOON AND EVENING. SOME OF
THESE STORMS COULD BECOME STRONG TO SEVERE WITH DAMAGING WINDS AND
LARGE HAIL. THE THUNDERSTORMS ARE EXPECTED TO BE SLOW MOVING...AND
LOCALIZED FLOODING WILL BE POSSIBLE. CONTINUED SCATTERED SHOWERS
AND THUNDERSTORMS WILL BE POSSIBLE INTO THE EVENING AND
OVERNIGHT...WITH THE RISK FOR SEVERE WEATHER EXPECTED TO DIMINISH
AS THE EVENING PROGRESSES. THE BEST CHANCE FOR SEVERE WEATHER WILL
BE ALONG AND EAST OF A LINE FROM NEAR FALCON DAM TO FALFURRIAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE LATER THIS MORNING AND THIS
AFTERNOON. SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Apr 16, 1:31 PM CDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
131 PM CDT MON APR 16 2012

TXZ250-251-161915-
BROOKS-KENEDY-
131 PM CDT MON APR 16 2012

...STRONG THUNDERSTORMS WILL AFFECT NORTHERN KENEDY COUNTY...

A LINE OF THUNDERSTORMS...MOVING SOUTHEAST AT 45 MPH...WILL AFFECT
RURAL EASTERN BROOKS COUNTY AND RURAL NORTHERN KENEDY COUNTY...UNTIL
215 PM CDT. PENNY SIZE HAIL AND GUSTY WINDS ARE EXPECTED.

64
Special weather statement, Apr 16, 2:09 PM CDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
209 PM CDT MON APR 16 2012

TXZ249-252-161945-
JIM HOGG-STARR-
209 PM CDT MON APR 16 2012

...STRONG THUNDERSTORMS WILL AFFECT NORTHEAST STARR COUNTY...

A THUNDERSTORM...MOVING NORTHWEST AT 5 MPH...WILL AFFECT SANTA
CATARINA AND LA GLORIA...UNTIL 245 PM CDT. PENNY SIZE HAIL IS
EXPECTED.

64
Special weather statement, Apr 16, 2:43 PM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
243 PM CDT MON APR 16 2012

TXZ251-162030-
KENEDY-
243 PM CDT MON APR 16 2012

...STRONG THUNDERSTORMS WILL AFFECT EASTERN KENEDY COUNTY...

A THUNDERSTORM...MOVING EAST AT 15 MPH...WILL AFFECT ARMSTRONG...
BORDER PATROL STATION...AND PENASCAL WIND FARM...UNTIL 330 PM CDT.
PENNY SIZE HAIL IS EXPECTED.
Local storm report, Apr 16, 3:58 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
358 PM CDT MON APR 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     HAIL             PHARR                   26.18N  98.19W
04/16/2012  E1.00 INCH       HIDALGO            TX   TRAINED SPOTTER

            TRAINED SKYWARN SPOTTER REPORTED QUARTER-SIZE HAIL IN
            PHARR AT THE INTERSECTION OF HALL ACRES ROAD AND CAGE
            BOULEVARD.

&&

EVENT NUMBER BRO1200031

TOMASELLI
Local storm report, Apr 16, 4:29 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
429 PM CDT MON APR 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     FUNNEL CLOUD     RIO HONDO               26.23N  97.58W
04/16/2012                   CAMERON            TX   LAW ENFORCEMENT

            RIO HONDO POLICE REPORTED DIME SIZED HAIL AND 2 FUNNEL
            CLOUDS.

&&

EVENT NUMBER BRO1200032

EB
Local storm report, Apr 16, 5:22 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
522 PM CDT MON APR 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     FUNNEL CLOUD     EDINBURG                26.30N  98.16W
04/16/2012                   HIDALGO            TX   PUBLIC

            PUBLIC REPORTED A FUNNEL CLOUD NEAR HIGHWAY 281 AND
            FREDDY GONZALEZ.

&&

EVENT NUMBER BRO1200033

EB

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 8:18 PM CDTSevere Thunderstorm WarningBROZapata57 min
Apr 15, 8:29 PM CDTSevere Thunderstorm WarningBROBrooks, Jim Hogg61 min
Apr 15, 8:52 PM CDTAreal Flood AdvisoryBROZapata34 min
Apr 15, 9:01 PM CDTSevere Thunderstorm WarningBROZapata59 min
Apr 15, 9:06 PM CDTAreal Flood AdvisoryBROBrooks, Jim Hogg84 min
Apr 15, 9:32 PM CDTSevere Thunderstorm WarningBROJim Hogg58 min
Apr 15, 9:52 PM CDTFlash Flood WarningBROJim Hogg2 hr
Apr 15, 9:57 PM CDTSevere Thunderstorm WarningBROStarr, Zapata63 min
Apr 15, 10:20 PM CDTSevere Thunderstorm WarningBROJim Hogg, Starr55 min
Apr 15, 11:11 PM CDTSevere Thunderstorm WarningBROStarr, Zapata64 min
Apr 15, 11:15 PM CDTSevere Thunderstorm WarningBROStarr60 min
Apr 15, 11:22 PM CDTAreal Flood AdvisoryBROStarr83 min
Apr 16, 12:36 PM CDTSevere Thunderstorm WarningBROHidalgo39 min
Apr 16, 1:04 PM CDTSpecial Marine WarningBRO86 min
Apr 16, 1:57 PM CDTSevere Thunderstorm WarningBROKenedy33 min
Apr 16, 2:21 PM CDTAreal Flood AdvisoryBROHidalgo, Willacy54 min
Apr 16, 2:29 PM CDTSpecial Marine WarningBRO61 min
Apr 16, 2:47 PM CDTSevere Thunderstorm WarningBROHidalgo, Starr43 min
Apr 16, 2:58 PM CDTSevere Thunderstorm WarningBROHidalgo, Willacy32 min
Apr 16, 3:19 PM CDTAreal Flood AdvisoryBROHidalgo, Willacy56 min
Apr 16, 3:25 PM CDTSevere Thunderstorm WarningBROHidalgo50 min
Apr 16, 3:30 PM CDTSpecial Marine WarningBRO60 min
Apr 16, 3:32 PM CDTTornado WarningBROKenedy, Willacy28 min
Apr 16, 3:44 PM CDTAreal Flood AdvisoryBROHidalgo61 min
Apr 16, 4:01 PM CDTSevere Thunderstorm WarningBROKenedy, Willacy44 min
Apr 16, 4:06 PM CDTSevere Thunderstorm WarningBROCameron, Willacy39 min
Apr 16, 4:16 PM CDTSevere Thunderstorm WarningBROWillacy29 min
Apr 16, 4:25 PM CDTTornado WarningBROCameron35 min
Apr 16, 4:27 PM CDTAreal Flood AdvisoryBROCameron, Willacy63 min
Apr 16, 4:30 PM CDTSpecial Marine WarningBRO60 min
Apr 16, 4:56 PM CDTTornado WarningBROCameron34 min
Apr 16, 5:03 PM CDTSpecial Marine WarningBRO117 min
Apr 16, 5:30 PM CDTSpecial Marine WarningBRO2 hr
Apr 16, 5:36 PM CDTAreal Flood AdvisoryBROCameron54 min
Apr 16, 6:58 PM CDTSpecial Marine WarningBRO62 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.